Alert archive / Colorado / High Wind Watches in 2020

High Wind Watch 4, NWS Pueblo, CO

November 6, 202011 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 6, 2020, 9:06 PM MST for 11 counties in Colorado. It took effect at Nov 7, 2020, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2020, 9:06 PM MST (04:06 UTC)
In effect from
Nov 7, 2020, 11:00 PM MST
Expired
Nov 7, 2020, 10:23 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 4.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2020-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2020-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS75 KPUB 070406
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
906 PM MST Fri Nov 6 2020

COZ070>075-079-080-087-088-094-071215-
/O.NEW.KPUB.HW.A.0004.201108T0600Z-201108T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-
906 PM MST Fri Nov 6 2020

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...Southwest winds 35 to 45 mph with gusts in excess of 60 
  mph possible.

* WHERE...Southern portions of the San Luis Valley, the Sangre de
  Cristo and Wet Mountains, the Raton Mesa area, Huerfano and Las
  Animas Counties.

* WHEN...From Saturday late evening through Sunday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles on east to west
  highways.

* ADDITIONAL DETAILS...Strong winds may also be accompanied by
  snow over the Sangre de Cristo and Wet Mountains producing
  periods of low visibilities, especially over La Veta Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
224 
WWUS75 KPUB 071109
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
409 AM MST Sat Nov 7 2020

COZ070>075-079-080-071915-
/O.UPG.KPUB.HW.A.0004.201108T0600Z-201108T1500Z/
/O.NEW.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
409 AM MST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph in the 
  southern San Luis Valley, and around 75 mph over the mountain 
  areas.

* WHERE...Southern San Luis Valley, including Alamosa, the Sangre
  de Cristo Mountains, and the Wet Mountains. 

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Strong winds may also be accompanied by
  snow over the Sangre de Cristo and Wet Mountains producing
  periods of low visibilities, especially over La Veta Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ082-084-095-096-071915-
/O.NEW.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Pikes Peak Above 11000 Feet-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Western Kiowa County-Eastern Kiowa County-
409 AM MST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

* WHAT...South winds 35 to 45 mph with gusts around 60 mph, except
  on Pikes Peak where wind gusts of around 80 mph are expected.

* WHERE...Pikes Peak, northern El Paso County and Kiowa County. 
 
* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ087-088-094-071915-
/O.CON.KPUB.HW.A.0004.201108T0600Z-201108T1500Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-
409 AM MST Sat Nov 7 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Huerfano and Las Animas Counties.

* WHEN...From late this evening through Sunday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
951 
WWUS75 KPUB 071723
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1023 AM MST Sat Nov 7 2020

COZ087-088-094-080130-
/O.UPG.KPUB.HW.A.0004.201108T0600Z-201108T1500Z/
/O.EXA.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  anticipated.

* WHERE...Huerfano and Las Animas Counties.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ069-078-080130-
/O.EXA.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern San Luis Valley and Wet Mountain Valley.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ081-083-085-086-080130-
/O.EXA.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Canon City Vicinity/Eastern Fremont County-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern El Paso, eastern Fremont, and Pueblo Counties.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds over portions of this area may be
  weaker than warning criteria, but are still expected to on the
  stronger side, particularly over the northern half of Pueblo
  County, southern most part of El Paso County, and around Canon
  City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ072>075-079-080-082-080130-
/O.CON.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM MST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph
  expected over the highest peaks.

* WHERE...Sangre de Cristo and Wet Mountains, and Pikes Peak.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds may also be accompanied by
  snow over the Sangre de Cristo and Wet Mountains producing
  periods of low visibilities, especially over La Veta Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ070-071-080130-
/O.CON.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM MST SUNDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southern San Luis Valley.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ084-095-096-080130-
/O.CON.KPUB.HW.W.0009.201108T0600Z-201108T1500Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-Western Kiowa County-Eastern Kiowa County-
1023 AM MST Sat Nov 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM MST SUNDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern El Paso and Kiowa Counties.

* WHEN...From 11 PM this evening to 8 AM MST Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 6, 5:09 PM MST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 6, 5:09 PM MST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
509 PM MST Fri Nov 6 2020

.UPDATE...
Issued at 503 PM MST Fri Nov 6 2020

Updated to expire the Red Flag Warning at 5 PM. A few locations
out near the Kansas border continue to see spotty Red Flag
conditions, however, these should rise above thresholds through 6
PM. Will continue to monitor conditions the upcoming storm for
this weekend once we get a look at the 00z model guidance. Mozley

&&

.SHORT TERM...(This evening through Saturday)
Issued at 251 PM MST Fri Nov 6 2020

Currently...

An upper-level trough has moved into the western third of the CONUS
today as can be seen with satellite imagery and upper-air analysis.
Its associated closed low is situated over the border between
California and Oregon. This trough has brought southwest flow aloft,
high clouds, and warm temperatures to the region along with some
gusty south to southwest winds to the mountains and portions of the
plains. Temperatures have reached the mid 70s to mid 80s across the
plains and mid 50s to lower 60s in the high valleys. With the warm
temperatures across the plains and dry air, relative humidity values
have dropped below 15% in several locations. The low humidity
combined with gusty winds has led to many of the locations from
Trinidad to Springfield to Lamar and Eads to meet Red Flag
criteria.

Tonight...

The fire danger will continue decreasing this evening due to
relative humidity values increasing as the sun sets.

The trough and associated low are expected to continue digging to
the south and east, which is expected to keep some cloud cover over
the area. As a result, relatively mild lows in the upper 20s to mid
30s in the high valleys and generally 40s across the plains can be
expected tonight. Snow showers begin to move into western Colorado
this evening and are anticipated to reach the southwest mountains
late tonight, around midnight or so. A few snow showers may reach
the central mountains by the early morning hours as well. An inch or
two of accumulation is possible tonight over the eastern San Juans
with little to no accumulation expected over the central mountains.

Tomorrow...

The upper low and associated trough continue to march toward
Colorado, with the low expected to reach the Great Basin by tomorrow
evening. As the trough moves closer, southwest flow increases across
the region, which will provide some decent upsloping to the
southwest mountains throughout the day and increase winds for much
of the area by the afternoon. Steady snow with gusty winds are
expected over the eastern San Juans, spreading to the La Garitas
through the day, which has prompted an upgrade of the Winter Storm
Watch to a Winter Storm Warning beginning at 5 AM for these areas.
An additional 3 to 6 inches of snow are possible over the San Juans
through 5 PM, with potential for 2 to 4 inches over the La Garitas.
Although snow is anticipated over the central mountains, just some
spotty 1 to 3 inch amounts are expected through 5 PM, so we are
holding off on a Winter Weather Advisory until tomorrow evening.
Elsewhere, elevated fire weather conditions can be expected over the
plains due to winds gusting to 35 to 45 mph and dry fuels during the
afternoon and. However, relative humidity values are expected to be
too high to meet critical thresholds, so will not be issuing any
fire weather highlights. That said, if a fire were to break out, it
would have the potential to spread quickly due to the higher winds,
so please use caution with any activities that could start a fire in
these areas.

As far as temperatures go, highs are expected to reach the mid 70s
to around 80 across the plains and mid 50s to mid 60s in the high
valleys.

.LONG TERM...(Saturday night through Friday)
Issued at 251 PM MST Fri Nov 6 2020

...Winter Storm for the mountains, Windy on the Plains...

An extended period of unsettled weather is forecast to affect the
mountains during this long term period. The most intense winter
weather will occur tomorrow night and Sunday morning, with another
period of snow Monday. Another system will affect the region
Wednesday night into Thursday, and possibly later Friday into
Saturday. For the plains winds will be the main issue Sunday,
although we may see some precip early in the week. Fire weather
concerns may also occur on the plains Sunday.

Saturday Night and Sunday...

The first trough of a double barrel trough system will affect the
region Saturday night and early Sunday. This system promises to
bring very strong winds to the southwest mountains along with heavy
snow. The greatest impact across the San Juans will occur Saturday
night into early Sunday morning when the trough axis moves across.
Intense snow rate, winds gusting to 50 to 70 mph and possibly some
lightning is expected. Snowfall rates of 3-4" per hour will be
possible as this trough axis moves through.

For the San Luis Valley...trough axis will move across early Sunday
morning. Temps will be relatively mild Sat nite, A band of heavy
snow lasting 1-2 hours will be possible, and this may drop 2-3
inches of snow on the valley floor.

As this band moves across the southern mountains, several inches of
snow will be possible early Sunday morning.

As this band moves out onto the plains, it will dry our relatively
quickly, and any precip will likely occur only on the east facing
slopes of the southern mtns and adjacent plains.

It will likely be quite windy over the entire region Saturday night,
with the winds lasting over the plains on Sunday. RH values are
approaching critical values, so may have to issue fire weather
hilites for the plains on Sunday. Wind gusts during this time will
likely be in the 40 to 50 mph range.

Sunday night and beyond...

The second lobe of the double barreled trough system will move
across Sunday night and into Monday. This system once again bring
heavy snow to the southwest mountains. In addition, this system will
be colder and will impact more of the forecast area. bring snow to
the remainder of the mountains/valleys and some precip to the
plains. Ensemble members of the guidance products show the best
overall chance of precip on the plains during the Monday-ish time
frame, although amounts were not particular impressive. A fairly
strong cold front should move across the plains later on Monday, and
this may enhance the precip somewhat along the mtns/plains
interface.

The next system will affect the region later Wednesday into
Thursday. This system at this time will mainly impact the central
mtns. Another trough will be possible during next weekend. /\Hodanish

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 251 PM MST Fri Nov 6 2020

VFR conditions are expected for the next 24 hours at all three TAF
sites (KALS, KCOS, KPUB). High level clouds continue streaming into
the region, with some mid level clouds anticipated to move in by
tonight at all 3 sites. Winds continue to diminish this evening and
remain relatively light through the morning, but begin increasing
from the south to southwest again around midday tomorrow.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 8 PM Saturday to 11 AM MST Sunday
for COZ059-067-073-075.

Winter Storm Warning from 5 AM Saturday to 11 PM MST Monday for
COZ066-068.

Winter Weather Advisory from 5 PM Saturday to 11 AM MST Sunday
for COZ058-060-061.

&&

UPDATE...MOZLEY
SHORT TERM...CARLBERG
LONG TERM...HODANISH
AVIATION...CARLBERG
Hazardous weather outlook, Nov 6, 8:47 PM MST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
847 PM MST Fri Nov 6 2020

COZ058>089-093>099-080400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
847 PM MST Fri Nov 6 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Snow will develop over the eastern San Juan and La Garita
mountains tonight with accumulations of up to an inch by morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow and wind is expected to increase in intensity Saturday over
the higher elevations of the eastern San Juan and La Garita
mountains, continuing through Monday night. Total snow
accumulations during this time-frame over the eastern San Juan
Mountains could be between two and three feet with locally higher
amounts across the southwest facing slopes. One to two feet with
locally higher amounts will be possible across the La Garita
Mountains. The periods with the heaviest snow will be Saturday
night and again Sunday night. The rest of the mountain areas
including the Sawatch and Mosquito ranges, and the crest of the
Sangre De Cristo range will see 4 to 8 inches of accumulating
snow Saturday night, with some additional light accumulations
Sunday through Monday night. Heavy snow will be accompanied by
strong winds Saturday night through early Sunday across the
mountains. Travel may become difficult to impossible due to
extensive blowing and drifting snow across the mountain passes
such as Wolf Creek.

There will be the possibility of a few thunderstorms Saturday
afternoon and Saturday night, mainly along the Continental Divide.
The main storm risks will be lightning, and the potential for
embedded heavy snow bursts over the high elevations of the
southwest and central mountains.

Strong damaging winds will be possible Saturday night and Sunday
morning across the central and southern San Luis Valley, The
Sangre De Cristo mountains, Wet Mountains and Huerfano and Las
Animas counties with gusts in excess of 75 mph across the higher
elevations and gusts in excess of 60 mph across the lower
elevations. Winds will decrease some Sunday afternoon but very dry
air moving in across the plains may lead to high fire danger with
the potential for rapid rates of fire growth and spread.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible late tonight over the eastern San Juan and La Garita
mountains.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:09 AM MSTHigh Wind WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more30 hr

Nearby

High Wind Watches in Colorado, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.